MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 ACTIS BROACH SIZE 7; HIP INSTRUMENT - BROACH

DEPUY IRELAND - 3015516266 ACTIS BROACH SIZE 7; HIP INSTRUMENT - BROACH
Catalog Number 301001070
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that the 7 broach was damaged where it would attach to the head trial or neck trunion.It was noticed after calcar reaming.Procedure was completed successfully with no delay.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: the tip of the broach appeared worn and bent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the 7 broach was damaged where it would attach to the head trial or neck trunion.It was noticed after calcar reaming.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the post of the actis broach size 7 is severely deformed.The potential cause can be attributed to unintended use error, with the damage likely resulting from off-axis assembly, prying motion while device is assembled and impaction forces combined with handle not being fully secured onto the broach.Proper handling and adherence to the approved use of the device can diminish the risk of failure.A functional test was unable to be performed due to the post-manufacturing damage.However with the damage observed on the post it is reasonable to suspect assembly issues of the broach.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the actis broach size 7 would have contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
ACTIS BROACH SIZE 7
Common Device Name
HIP INSTRUMENT - BROACH
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21563416
Report Number1818910-2025-03690
Device Sequence Number4375229
Product Code QBO
UDI-Device Identifier10603295548669
UDI-Public(01)10603295548669(10)PG339560
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301001070
Device Lot NumberPG339560
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer03/10/2025
03/12/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date03/11/2025
03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown